Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Quasiconformal mappings and Royden algebras in space


Author: Lawrence G. Lewis
Journal: Trans. Amer. Math. Soc. 158 (1971), 481-492
MSC: Primary 30.47
MathSciNet review: 0281912
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On every open connected set $ G$ in Euclidean $ n$-space $ {R^n}$ and for every index $ p > 1$, we define the Royden $ p$-algebra $ {M_p}(G)$. We use results by F. W. Gehring and W. P. Ziemer to prove that two such sets $ G$ and $ G'$ are quasiconformally equivalent if and only if their Royden $ n$-algebras are isomorphic as Banach algebras. Moreover, every such algebra isomorphism is given by composition with a quasiconformal homeomorphism between $ G$ and $ G'$. This generalizes a theorem by M. Nakai concerning Riemann surfaces. In case $ p \ne n$, the only homeomorphisms which induce an isomorphism of the $ p$-algebras are the locally bi-Lipschitz mappings, and for $ 1 < p < n$, every such isomorphism arises this way. Under certain restrictions on the domains, these results extend to the Sobolev space $ H_p^1(G)$ and characterize those homeomorphisms which preserve the $ H_p^1$ classes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.47

Retrieve articles in all journals with MSC: 30.47


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0281912-5
Keywords: Royden algebra, quasiconformal mappings, Sobolev space, Royden compactification, bi-Lipschitz mapping, $ p$-capacity, conformal capacity
Article copyright: © Copyright 1971 American Mathematical Society